Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2025, 9:25 PM MDT for Kiowa County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 9:25 PM MDT (03:25 UTC)
- Expired
- Jun 6, 2025, 9:46 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
173
WUUS55 KPUB 070325
SVRPUB
COC061-070400-
/O.NEW.KPUB.SV.W.0101.250607T0325Z-250607T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
925 PM MDT Fri Jun 6 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Eastern Kiowa County in southeastern Colorado...
* Until 1000 PM MDT.
* At 925 PM MDT, a severe thunderstorm was located near Chivington,
or 22 miles southwest of Cheyenne Wells, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3828 10216 3827 10242 3855 10270 3861 10258
3861 10252 3840 10208
TIME...MOT...LOC 0325Z 316DEG 37KT 3853 10255
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam2 follow-up statements
768
WWUS55 KPUB 070338
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
938 PM MDT Fri Jun 6 2025
COC061-070400-
/O.CON.KPUB.SV.W.0101.000000T0000Z-250607T0400Z/
Kiowa CO-
938 PM MDT Fri Jun 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...
At 938 PM MDT, a severe thunderstorm was located over Brandon, or 25
miles north of Lamar, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3828 10216 3827 10242 3844 10256 3851 10251
3851 10240 3840 10208
TIME...MOT...LOC 0338Z 317DEG 27KT 3844 10247
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam506
WWUS55 KPUB 070346
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
946 PM MDT Fri Jun 6 2025
COC061-070356-
/O.CAN.KPUB.SV.W.0101.000000T0000Z-250607T0400Z/
Kiowa CO-
946 PM MDT Fri Jun 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3828 10216 3827 10242 3844 10256 3851 10251
3851 10240 3840 10208
TIME...MOT...LOC 0344Z 316DEG 37KT 3838 10240
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:08 PM MDT, 17 minutes earlier. Its key messages:
- Severe thunderstorms likely through this evening across the southeast plains with all severe hazards possible.
- Warmer Saturday, with a decrease in storm chances, and only some isolated activity expected over the mountains and along the New Mexico border.
- Scattered to numerous showers and thunderstorms return to the region on Sunday, continuing through next week, while temperatures remain seasonably warm.
Area forecast discussion, Jun 6, 9:08 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 908 PM MDT Fri Jun 6 2025 .KEY MESSAGES... - Severe thunderstorms likely through this evening across the southeast plains with all severe hazards possible. - Warmer Saturday, with a decrease in storm chances, and only some isolated activity expected over the mountains and along the New Mexico border. - Scattered to numerous showers and thunderstorms return to the region on Sunday, continuing through next week, while temperatures remain seasonably warm. && .UPDATE... Issued at 901 PM MDT Fri Jun 6 2025 Updated to expire the Tornado Watch for Prowers, Baca and Las Animas Counties at 9 PM. The two supercells have tracked southeast into the Oklahoma Panhandle as of 9 PM, and the severe threats associated with them have come to an end. There is a weak line of showers/thunderstorms along the Highway 50 corridor from Monarch Pass, to Pueblo West. For the most part this activity is weak, and the HRRR guidance has it dissipating through midnight. But a quick rain shower and lightning strike will be possible through midnight. There is also a thunderstorm tracking southeast into Kiowa County, which will continue tracking southeast through 11 PM. Small hail and gusty winds near 50 mph may be possible with this thunderstorm. Mozley && .SHORT TERM /THROUGH SATURDAY/... Issued at 214 PM MDT Fri Jun 6 2025 Not much change in the latest thinking with a favorable evening for severe thunderstorms across the southeast plains capable of all hazard types from very large hail to damaging winds and even a couple of tornadoes. HREF mean CAPE values are sitting around 1000-1500 J/kg, which is not too far off SPC Mesoanalysis values. If dew points can maintain in the low 50s along the I-25 corridor around peak heating we could easily yield some higher CAPE values per NAM soundings. Up to 2000+ J/kg will be possible farther east across the plains with upper 50s to lower 60 dew points. Impressive deep layer shears 50+ kts and favorable low level helicities will continue to favor supercell development with straight line hodographs suggest storm splits. Low level hodograph curvature improves into the evening across the eastern plains and SSCRAM output suggest unconditional tor probabilities maximizing around LHX eastward after 00z. HREF updraft helicities show some impressive swaths across the southeast plains and Tornado watch will continue through 03z with a possible need to extend for an hour across far southeast plains until 04z. Activity will gradually pull eastward through the evening and exit eastern CO overnight. Will need to watch for possible ground fog development overnight, particularly across the far eastern plains. Saturday will be a down day for thunderstorms, providing a much needed break from severe thunderstorms of late. Upper trough which is forcing today's convection will be east of the area which ushers in some drier dew points and more subsident conditions. There is another much weaker wave that glances by to the northeast during the afternoon. Could see some isolated thunderstorms across southern areas in the afternoon, but lower CAPE suggests sub severe thunderstorms for now. Temperatures will rebound around 5 degrees. -KT && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 308 AM MDT Fri Jun 6 2025 Northern stream wave sends a cold front through the plains Sat night/Sun morning, bringing a renewed surge of easterly upslope winds by afternoon. Instability is modest (CAPE 500-1000 J/KG) most locations, though higher dewpoints over the far sern corner of the plans may boost CAPE toward 1500 J/KG by late day. Overall, expect an upturn in t-storm coverage over the ern mountains and across the plains Sun afternoon/evening, with few strong storms possible in the more unstable air mass over the far southeast. Max temps Sunday to drift downward a few degf versus Sat, as cold front ushers in a slightly cooler air mass over the ern half of the area. Northwest flow aloft persists Mon/Tue across the region, with afternoon/evening storms both days, most numerous over the eastern mountains and across the plains. Upper ridge then shifts east by mid/late week, with flow become more wly over CO. Moisture remains in place, and with several weak short waves progged to migrate through the western U.S., daily shower/thunderstorm chances will continue. Temps will remain seasonably warm through the period. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 521 PM MDT Fri Jun 6 2025 KALS...VFR conditions for the next 24 hours. Winds will subside this evening, become variable overnight. A few showers or thunderstorms are possible across the San Luis Valley on Saturday afternoon, with low confidence of anything impacting the terminal. KCOS and KPUB...showers will continue to shift east of the terminals through 01-02z, with improving CIGS and VIS during this period. VFR conditions are expected overnight. There is a low probability of fog at KPUB late tonight. Winds will be diurnally driven for Saturday at both terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOZLEY SHORT TERM...KT LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Jun 6, 10:35 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1035 AM MDT Fri Jun 6 2025 COZ058>089-093>099-071645- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1035 AM MDT Fri Jun 6 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Severe thunderstorms are likely again this afternoon and evening, mainly from the I-25 Corridor eastward across the southeast plains. Activity is expected to start around noon over the higher terrain and Palmer Divide, but the most probable time window for severe thunderstorms will be between 2 PM and 8 PM, and all modes of severe weather will be possible. Large hail up to around 3 inches in diameter, and wind gusts of 60-80 mph are possible. Tornadoes will be possible as well with the greatest risk east of I-25. Flash flooding of urban areas and burn scars will be possible if stronger storms impact those locations. Activity will decrease along the I-25 corridor after 7 PM and will move out of the southeast plains around Midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will become weaker and more isolated in coverage on Saturday, then a better chance for storms develops for Sunday through much of next week. The greatest hazards from any thunderstorms in this period are expected to be small hail, gusty outflow winds, heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Local storm report, Jun 6, 5:33 PM MDT, 3 hours 52 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
533 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 3 SW Kim 37.22N 103.40W
06/06/2025 M3.00 Inch Las Animas CO Storm Chaser
Reported to local media with pictures, then
sent to us.
0300 PM Hail 1 SSW Kim 37.24N 103.35W
06/06/2025 M2.00 Inch Las Animas CO Storm Chaser
Corrects previous hail report from 1 SSW
Kim.
0334 PM Hail 15 ESE Kim 37.18N 103.09W
06/06/2025 M2.00 Inch Las Animas CO Storm Chaser
0815 PM Hail 2 NE Neegronda Reservoi 38.30N 102.72W
06/05/2025 E0.75 Inch Kiowa CO Public
Report from mPING: Dime (0.75 in.).
0152 PM Hail Peterson AFB 38.83N 104.70W
06/06/2025 M1.00 Inch El Paso CO Other Federal
0153 PM Hail 2 S Peterson AFB 38.80N 104.70W
06/06/2025 E0.75 Inch El Paso CO Public
Report from mPING: Dime (0.75 in.).
0214 PM Hail 2 W Schriever AFB 38.80N 104.55W
06/06/2025 E0.75 Inch El Paso CO Public
Report from mPING: Dime (0.75 in.).
0401 PM Hail 16 W Campo 37.11N 102.86W
06/06/2025 M2.00 Inch Baca CO Storm Chaser
Corrects previous hail report from 16 W
Campo.
&&Special weather statement, Jun 6, 5:44 PM MDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT Fri Jun 6 2025
COZ084-070015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
544 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 615 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 19 miles northeast of Colorado Springs, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Calhan and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
&&
LAT...LON 3888 10435 3893 10457 3913 10483 3913 10417
TIME...MOT...LOC 2344Z 279DEG 27KT 3905 10458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Jun 6, 5:54 PM MDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT Fri Jun 6 2025
COZ095-070030-
Western Kiowa County CO-
554 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN KIOWA COUNTY THROUGH 630
PM MDT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Wild Horse Point, or 40 miles north of North La Junta,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.
&&
LAT...LON 3833 10312 3852 10346 3853 10346 3853 10317
3861 10317 3857 10297
TIME...MOT...LOC 2354Z 291DEG 20KT 3855 10335
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishLocal storm report, Jun 6, 8:04 PM MDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
804 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Hail Pritchett 37.37N 102.86W
06/06/2025 M1.75 Inch Baca CO Emergency Mngr
&&
MMLocal storm report, Jun 6, 8:18 PM MDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
818 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM Hail 10 NNW Campo 37.24N 102.62W
06/06/2025 M1.00 Inch Baca CO Public
mPING report.
&&
kamSpecial weather statement, Jun 6, 9:00 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
900 PM MDT Fri Jun 6 2025
COZ095-096-070345-
Western Kiowa County CO-Eastern Kiowa County CO-
900 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN KIOWA COUNTY THROUGH 945
PM MDT...
At 859 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kit Carson, or 27 miles west of Cheyenne Wells, moving southeast at
40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3828 10247 3861 10291 3862 10239 3856 10221
TIME...MOT...LOC 0259Z 303DEG 39KT 3868 10283
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:13 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 32 min |
| Jun 6, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 27 min |
| Jun 6, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 51 min |
| Jun 6, 6:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 31 min |
| Jun 6, 7:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 24 min |
| Jun 6, 7:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 32 min |
| Jun 6, 8:13 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
| Jun 6, 8:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 24 min |
| Jun 6, 8:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 25 min |
| Jun 6, 9:00 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 6, 9:27 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.